Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 177, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Aug 28, 2016, 4:21 PM EDT for 5 counties in Tennessee. It was in force for 54 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 28, 2016, 4:21 PM EDT (20:21 UTC)
- Expired
- Aug 28, 2016, 5:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Claiborne County, TN, Grainger County, TN, Jefferson County, TN, Knox County, TN, Union County, TN
The radar
The Knoxville radar (KMRX), 30 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 28, 4:24 PM EDT | TSTM WND DMG | Buffalo Springs, TN | TREE DOWN ACROSS HWY 92 |
| Aug 28, 4:50 PM EDT | TSTM WND DMG | Sharps Chapel, TN | TREES DOWN ACROSS UNION COUNTY. |
| Aug 28, 5:20 PM EDT | TSTM WND DMG | 2 S Paulette, TN | COUPLE OF TREES DOWN ALONG THE KNOX/UNION COUNTY LINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1228 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1362 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
394
WUUS54 KMRX 282021
SVRMRX
TNC025-057-089-093-173-282115-
/O.NEW.KMRX.SV.W.0177.160828T2021Z-160828T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
421 PM EDT SUN AUG 28 2016
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN KNOX COUNTY IN EASTERN TENNESSEE...
WESTERN GRAINGER COUNTY IN EASTERN TENNESSEE...
SOUTHWESTERN CLAIBORNE COUNTY IN EASTERN TENNESSEE...
NORTHWESTERN JEFFERSON COUNTY IN EASTERN TENNESSEE...
UNION COUNTY IN EASTERN TENNESSEE...
* UNTIL 515 PM EDT
* AT 420 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTH OF NEW TAZEWELL TO 6 MILES SOUTHWEST
OF RUTLEDGE TO NEAR NEW MARKET...MOVING WEST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...JEFFERSON CITY...DANDRIDGE...MAYNARDVILLE...RUTLEDGE...
NEW TAZEWELL...TAZEWELL...PLAINVIEW...NEW MARKET...
STRAWBERRY PLAINS...BLAINE...LUTTRELL...SHARPS CHAPEL...
NORRIS LAKE...ROSE HILL...SPRINGDALE...HOUSE MOUNTAIN S.P....
MASCOT...BUFFALO SPRINGS AND BIG RIDGE S.P..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3646 8355 3621 8352 3604 8344 3600 8358
3604 8365 3604 8367 3597 8365 3592 8381
3617 8391 3640 8395 3639 8392 3643 8390
3643 8392 3650 8395
TIME...MOT...LOC 2020Z 082DEG 13KT 3632 8362 3621 8360 3614 8357
HAIL...<.75IN
WIND...60MPH
$$
AMP.232 follow-up statements
210
WWUS54 KMRX 282046
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
446 PM EDT SUN AUG 28 2016
TNC025-057-089-093-173-282115-
/O.CON.KMRX.SV.W.0177.000000T0000Z-160828T2115Z/
KNOX TN-GRAINGER TN-CLAIBORNE TN-JEFFERSON TN-UNION TN-
446 PM EDT SUN AUG 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHEASTERN KNOX...SOUTHWESTERN GRAINGER...SOUTHWESTERN
CLAIBORNE...NORTHWESTERN JEFFERSON AND UNION COUNTIES...
AT 445 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR NEW TAZEWELL TO NEAR MAYNARDVILLE TO 6 MILES WEST
OF NEW MARKET...MOVING WEST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...MAYNARDVILLE...NEW TAZEWELL...TAZEWELL...PLAINVIEW...
NEW MARKET...STRAWBERRY PLAINS...BLAINE...LUTTRELL...SHARPS CHAPEL...
BIG RIDGE S.P....PAULETTE...NORRIS LAKE...MALONEYVILLE...ROSE HILL...
SPRINGDALE...JOPPA...HOUSE MOUNTAIN S.P....MASCOT AND SANDLICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3646 8357 3633 8363 3622 8360 3601 8354
3600 8358 3604 8365 3604 8367 3597 8365
3592 8381 3617 8391 3640 8395 3639 8392
3643 8390 3643 8392 3650 8395
TIME...MOT...LOC 2045Z 091DEG 13KT 3641 8370 3623 8370 3613 8366
HAIL...<.75IN
WIND...60MPH
$$
AMP.23186
WWUS54 KMRX 282102
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
502 PM EDT SUN AUG 28 2016
TNC089-282112-
/O.CAN.KMRX.SV.W.0177.000000T0000Z-160828T2115Z/
JEFFERSON TN-
502 PM EDT SUN AUG 28 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JEFFERSON COUNTY
IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 3647 8365 3631 8368 3623 8368 3613 8365
3612 8368 3610 8366 3611 8365 3610 8365
3608 8366 3610 8371 3608 8370 3608 8387
3617 8391 3640 8395 3639 8392 3643 8390
3643 8392 3650 8395
TIME...MOT...LOC 2102Z 089DEG 18KT 3640 8378 3624 8386 3614 8387
$$
TNC025-057-093-173-282115-
/O.CON.KMRX.SV.W.0177.000000T0000Z-160828T2115Z/
KNOX TN-GRAINGER TN-CLAIBORNE TN-UNION TN-
502 PM EDT SUN AUG 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHEASTERN KNOX...SOUTHWESTERN GRAINGER...SOUTHWESTERN
CLAIBORNE AND UNION COUNTIES...
AT 502 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES WEST OF NEW TAZEWELL TO NEAR MAYNARDVILLE TO
NEAR PLAINVIEW...MOVING WEST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAYNARDVILLE...PLAINVIEW...BLAINE...LUTTRELL...SHARPS CHAPEL...
BIG RIDGE S.P....PAULETTE...NORRIS LAKE...MALONEYVILLE...ROSE HILL...
SPRINGDALE...HOUSE MOUNTAIN S.P....SANDLICK AND MASCOT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3647 8365 3631 8368 3623 8368 3613 8365
3612 8368 3610 8366 3611 8365 3610 8365
3608 8366 3610 8371 3608 8370 3608 8387
3617 8391 3640 8395 3639 8392 3643 8390
3643 8392 3650 8395
TIME...MOT...LOC 2102Z 089DEG 18KT 3640 8378 3624 8386 3614 8387
HAIL...<.75IN
WIND...60MPH
$$
AMP.23What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 2:46 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Aug 28, 2:46 PM EDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Morristown TN 246 PM EDT SUN AUG 28 2016 .SHORT TERM...(Tonight and Monday)...The mid level ridge remains over the region for the short term. After any lingering convection this evening dissipates...should see a mostly clear night. By Monday the axis of the mid level ridge shifts west...with subsidence and drying shown across our area. Model soundings show little instability...but for now will keep the previous forecast of slight chance PoPs going for the afternoon. Will make some tweaks up to MAV max temps once again. .LONG TERM...(Monday night through Sunday)...Minimal changes made to the extended forecast as the ridge of high pressure remains the dominate weather feature through much of this week. This will provide continued above normal temperatures through at least Thursday. Strong daytime heating combined with a few weak disturbances will bring the chance for isolated to scattered convection most afternoons, with the best chance across the higher elevations. Models are still inconsistent on the finer details, but at this point it looks like a stronger frontal boundary will move in from the north and cross the area during the Thursday/Friday timeframe, bringing a better chance for more widespread coverage of showers/thunderstorms for the end of the workweek and just slightly cooler temperatures for the weekend. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 72 94 70 93 / 20 20 10 10 Knoxville McGhee Tyson Airport, TN 70 94 68 92 / 20 20 10 10 Oak Ridge, TN 71 94 70 93 / 20 20 10 10 Tri Cities Airport, TN 64 92 64 91 / 20 20 10 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && LW/EMH
Hazardous weather outlook, Aug 28, 3:12 PM EDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 312 PM EDT SUN AUG 28 2016 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-291915- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 312 PM EDT SUN AUG 28 2016 /212 PM CDT SUN AUG 28 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING WITH DAMAGING WIND GUST BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 28, 2:59 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
259 PM EDT SUN AUG 28 2016
TNZ016-039-040-042-281930-
HAWKINS-NORTHWEST COCKE-HAMBLEN-NORTHWEST GREENE-
259 PM EDT SUN AUG 28 2016
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL GREENE...HAMBLEN
AND SOUTHWESTERN HAWKINS COUNTIES...
AT 258 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
RUSSELLVILLE... OR 9 MILES EAST OF MORRISTOWN...MOVING WEST AT 10
MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MORRISTOWN...RUSSELLVILLE...MOSHEIM...BULLS GAP...ST. CLAIR...
LOWLAND AND MOHAWK.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3620 8301 3606 8324 3608 8325 3609 8324
3613 8328 3628 8335 3630 8332 3627 8331
3628 8330 3626 8328 3628 8328 3627 8327
3629 8326 3631 8326 3635 8308
TIME...MOT...LOC 1858Z 067DEG 8KT 3624 8313
EMHSpecial weather statement, Aug 28, 3:04 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
304 PM EDT SUN AUG 28 2016
NCZ060-TNZ086-087-101-102-281930-
CHEROKEE-SOUTHEAST MONROE-NORTHWEST MONROE-WEST POLK-EAST POLK-
304 PM EDT SUN AUG 28 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CHEROKEE...
NORTHEASTERN POLK AND SOUTHWESTERN MONROE COUNTIES...
AT 303 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 14 MILES SOUTHEAST
OF ETOWAH...OR 15 MILES NORTH OF DUCKTOWN...MOVING SOUTHWEST AT 10
MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
TELLICO PLAINS...COKER CREEK...BULLET CREEK...VIOLET...TURTLETOWN AND
UNAKA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3528 8451 3532 8445 3533 8440 3534 8440
3534 8441 3536 8441 3539 8420 3521 8410
3509 8444
TIME...MOT...LOC 1903Z 066DEG 8KT 3524 8429
EMHSpecial weather statement, Aug 28, 3:27 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 327 PM EDT SUN AUG 28 2016 NCZ060-TNZ085>087-101-102-282015- CHEROKEE NC-SOUTHEAST MONROE TN-NORTHWEST MONROE TN-WEST POLK TN- EAST POLK TN-MCMINN TN- 327 PM EDT SUN AUG 28 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHEROKEE... NORTHEASTERN POLK...SOUTHEASTERN MCMINN AND SOUTHWESTERN MONROE COUNTIES UNTIL 415 PM EDT... AT 326 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES EAST OF ETOWAH...OR 17 MILES NORTH OF DUCKTOWN...MOVING WEST AT 5 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ETOWAH...ENGLEWOOD...TELLICO PLAINS...COKER CREEK... HIWASSEE OCOEE S.P....VIOLET...MOUNT VERNON... BULLET CREEK AND RELIANCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3533 8410 3515 8425 3518 8461 3550 8448 TIME...MOT...LOC 1926Z 108DEG 6KT 3527 8429
Special weather statement, Aug 28, 3:42 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
342 PM EDT SUN AUG 28 2016
TNZ085-100>102-282030-
BRADLEY TN-WEST POLK TN-EAST POLK TN-MCMINN TN-
342 PM EDT SUN AUG 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR POLK...SOUTHEASTERN BRADLEY AND
SOUTH CENTRAL MCMINN COUNTIES UNTIL 430 PM EDT...
AT 342 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHWEST OF DUCKTOWN...MOVING WEST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BENTON...DUCKTOWN...CALHOUN...HIWASSEE OCOEE S.P....DENTVILLE...
ARCHVILLE...PARKSVILLE...RELIANCE AND WILLIAM L. DAVENPORT REFUGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3506 8480 3533 8473 3521 8435 3520 8435
3521 8434 3504 8439
TIME...MOT...LOC 1942Z 102DEG 13KT 3514 8445Special weather statement, Aug 28, 4:01 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
401 PM EDT SUN AUG 28 2016
TNZ100>102-282045-
BRADLEY TN-WEST POLK TN-EAST POLK TN-
401 PM EDT SUN AUG 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN POLK AND SOUTHEASTERN
BRADLEY COUNTIES UNTIL 445 PM EDT...
AT 401 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF BENTON. THIS STORM WAS NEARLY STATIONARY.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BENTON...PARKSVILLE...RELIANCE AND ARCHVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3504 8480 3526 8470 3524 8470 3527 8467
3527 8465 3517 8444 3501 8451
TIME...MOT...LOC 2001Z 109DEG 2KT 3510 8456
AMP.23Local storm report, Aug 28, 4:09 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
409 PM EDT SUN AUG 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM TSTM WND DMG BLAINE 36.14N 83.69W
08/27/2016 GRAINGER TN PUBLIC
SEVERAL TREES DOWN.
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 8:07 PM EDT | Special Weather Statement | MRX | Claiborne | 38 min |
| Aug 27, 9:12 PM EDT | Special Weather Statement | MRX | Campbell | 48 min |
| Aug 27, 9:41 PM EDT | Special Weather Statement | MRX | Campbell | 49 min |
| Aug 28, 2:59 PM EDT | Special Weather Statement | MRX | Hamblen | 31 min |
| Aug 28, 3:04 PM EDT | Special Weather Statement | MRX | Monroe | 26 min |
| Aug 28, 3:17 PM EDT | Severe Thunderstorm Warning | MRX | Grainger, Greene, Hamblen, Jefferson | 43 min |
| Aug 28, 3:27 PM EDT | Special Weather Statement | MRX | Monroe | 48 min |
| Aug 28, 3:40 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Grainger, Hamblen, Hancock | 50 min |
| Aug 28, 3:42 PM EDT | Special Weather Statement | MRX | Polk | 48 min |
| Aug 28, 4:00 PM EDT | Severe Thunderstorm Warning | MRX | Grainger, Hamblen, Jefferson | 30 min |
| Aug 28, 4:01 PM EDT | Special Weather Statement | MRX | Polk | 44 min |
| Aug 28, 4:09 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton | 51 min |
| Aug 28, 4:29 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Polk | 31 min |
| Aug 28, 5:00 PM EDT | Special Weather Statement | MRX | Hamilton | 45 min |
| Aug 28, 5:14 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Knox, Union | 46 min |
| Aug 28, 5:19 PM EDT | Special Weather Statement | MRX | Campbell | 41 min |
| Aug 28, 5:23 PM EDT | Severe Thunderstorm Warning | MRX | Marion | 37 min |
| Aug 28, 5:31 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Scott | 29 min |
| Aug 28, 5:58 PM EDT | Special Weather Statement | MRX | Anderson | 62 min |
| Aug 28, 6:00 PM EDT | Special Weather Statement | MRX | Anderson | 60 min |
| Aug 28, 6:15 PM EDT | Severe Thunderstorm Warning | MRX | Loudon, Roane | 30 min |
| Aug 28, 6:27 PM EDT | Special Weather Statement | MRX | Sevier | 63 min |
| Aug 28, 6:44 PM EDT | Special Weather Statement | MRX | Loudon | 46 min |
| Aug 28, 6:59 PM EDT | Special Weather Statement | MRX | Morgan | 46 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.